MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: mni, kwq, kwp, mnh, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Initial reporter facility name: (b)(6) hospital.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an unknown procedure the screw broke.The surgeon removed the broken piece.The surgeon connected two screws.Patient outcome was unknown.This report involves one (1) expedium verse spine system polyaxial screw 5.5 6.0 x 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Unknown lot, therefore, a dhr review could not be performed.Photo investigation: the device was not returned.A photo-investigation was performed on the images.A broken condition was not confirmed.Some deformation to the top of the screw head was noted, but thread damage could not be confirmed in the provided image.No other issues were observed.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint of broken was not confirmed during investigation.Deformation was noted to the screw head.No device malfunction, damage, or defect was noted during investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon connected two screws but could not use the other four.Due to breakage of the rods including the synapse during connecting he couldn¿t use other the one (1), it was not enough.Concomitant device reported.Unknown transverse connector (product# unknown, lot# unknown, qty 2) this is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B5 d9 h3, h6: the dhr of product code: 199721645 lot : 265957 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 10.12.2019 qty: (b)(4).Visual inspection: the 5.5 exp verse screw 6.0 x 45 (p/n: 199721645, lot #: 265957) was returned and received at us customer quality (cq).Upon visual inspection, the complaint device showed the head of the screw was locked in the monoaxial position and the reduction tabs were broken.Per the system guide, the removal of expedium verse screw reduction tabs at the completion of the procedure using tab remover and the polyaxial screw converts to a monoaxial screw upon tightening of the set screw.The system guide indicates that exceeding the system torque may result in failure of the implant.Upon loosening of the set screw, the screw head should become mobile again.Functional test: a functional assessment was performed on the complaint device.The head of the screw was unable to be moved from the received position.The complaint was able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed expedium verse - 4.35mm / 8mm poly screw assembly no design issues or discrepancies were identified.Complaint confirmed? no investigation conclusion: this complaint was not confirmed as per the system guide, the removal of expedium verse screw reduction tabs at the completion of the procedure using tab remover.A possible root cause for the screw head unable to move could be due to over-torqueing of the set screws, however no definitive root cause could be identified.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11131603
Report Number1526439-2021-00103
Device Sequence Number3248344
Product Code NKB
UDI-Device Identifier10705034442273
UDI-Public(01)10705034442273
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721645
Device Catalogue Number199721645
Device Lot Number265957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/14/2021
01/18/2021
12/10/2020
03/05/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/15/2021
02/08/2021
03/04/2021
03/05/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN TRANSVERSE CONNECTOR